MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 06/01/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: perfusionist g4: 510k: k1300520.The actual device is not available for return; therefore, an evaluation of the actual device was unable to be conducted.The manufacturing record and the shipping inspection record of the actual device - no anomaly was found.Past complaint file - no other similar report of the product with the involved product code/lot number was found.Cause of occurrence/conclusion based on the investigation result, no anomaly was found in the manufacturing records.Since the actual device could not be investigated, it was not possible to clarify the cause of occurrence.Relevant ifu reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that a small blood leak are detected at the arterial connection port outlet during the setup of the extracorporeal circuit for the patient's surgery.The issue was identified when the circuit was primed.Since the patient was already connected to the cardiopulmonary bypass (cpb) and there was insufficient time to replace the circuit, the leak was resolved by applying a tegaderm to prevent a high-risk situation.The patient experienced hypotension and airway bleeding, which was the cause of death.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22343103
Report Number9681834-2025-00117
Device Sequence Number8526888
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)271031(10)241114
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number241114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale
Patient Weight50 KG